Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 337, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 7, 2001, 7:17 AM CDT for Knox County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 7, 2001, 7:17 AM CDT (12:17 UTC)
- Expired
- Jul 7, 2001, 8:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:51 AM CDT | Thunderstorm Wind 55 E | Santee, NE | Thunderstorm wind gusts over 60 mph downed large tree limbs and broke a few windows on homes in Santee. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -708 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 071217 SVROMA NEC107-071300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 717 AM CDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 800 AM CDT * AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR NIOBRARA TO AROUND CREIGHTON...OR FROM 31 MILES WEST OF YANKTON TO 36 MILES EAST OF O'NEILL...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED... SANTEE VERDIGRE BLOOMFIELD WAUSA...CROFTON AREAS ALONG THE SOUTH SIDE OF LEWIS AND CLARK LAKE WINDS TOq AROUND 60 MPH ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4284 9805 4244 9802 4245 9749 4287 9749 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:41 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 7, 3:41 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 AM CDT SAT JUL 7 2001
AMENDDED TO ADJUST NRN EXTENT OF HEAT INDEX SLIGHTLY.
TEMPERATURES WILL CONTINUE TO BE THE MAIN FOCUS...WITH SOME NEED TO
ADDRESS SMALL POPS THE NEXT FEW DAYS. SURFACE ANALYSIS EARLY THIS
MORNING SHOWED WARM FRONT FROM MN SOUTH INTO MO...WITH CDFNT FROM
NERN MN INTO SERN SD AND NWRN NE. A WEAK TROF STRETCHED FROM NWRN
IA INTO NERN CO. DEWPOINTS REMAIN POOLED IN THE LOWER TO MID 70S
OVER MUCH OF THE AREA. HIGHS YESTERDAY IN THE LOCAL AREA MAXED OUT
AT 102 IN LNK AND RANGED TO THE LOWER 90S UP ALONG THE SD BORDER.
HIGHS TODAY SHOULD BE ABOUT THE SAME OR JUST A BIT COOLER IN THE
NORTH...BUT ABOUT THE SAME AND POSSIBLY A BIT HOTTER IN THE SOUTH.
850 MB TEMPERATURES ARE EXPECTED TO BE JUST A LITTLE COOLER...WITH
THICKNESS VALUES ABOUT THE SAME AS YESTERDAY. WILL ISSUE A HEAT
ADVISORY TODAY FOR ABOUT THE SRN HALF OF THE AREA. WILL HOLD ONTO
THE SLIGHT CHANCE OF PCPN IN THE NORTH TODAY...WHERE MID LEVEL
DEWPOINTS WILL BE HIGHER AND 700 MB TEMPERATURES NOT QUITE AS WARM
AS FARTHER SOUTH. 00Z MESOETA RUN GENERATES SOME LGT PCPN IN NERN
NE BY 21Z.
THE FRONT SHOULD CONTINUE TO SAG SOUTH TONIGHT...WITH SOME SMALL
CHANCE OF TSTMS. MESOETA INCREASES 700 MB DEWPOINTS TO AROUND 9 C
BY 03Z FROM NW OF LNK TOWARD OMA THEN KEEPS THE MID LEVEL MOISTURE
IN PLACE OVER THE NRN AND CENTRAL ZONES OVERNIGHT. POSSIBILITY OF
SFC BASED STORMS IS VERY LOW...BUT FORECAST SOUNDINGS SHOW SLIGHT
MID LEVEL COOLING AND POTENTIAL FOR ELEVATED STORMS TONIGHT. RING
OF FIRE PATTERN MAY BE MORE ACTIVE SUNDAY/MONDAY AS 500 MB HEIGHT
VALUES DECREASE SLIGHTLY. HAVE KEPT SOME 20/30 PERCENT CHANCES
GOING IN THE NRN ZONES TONIGHT INTO SUNDAY NIGHT. NGM MOS LOWS
SEEMS A BIT TOO COOL TONIGHT. FOR SUNDAY...THEY SEEM SLIGHTLY
TOO WARM IN THE NORTH...BUT OK IN THE SOUTH. MIGHT MAKE A FEW
SMALL CHANGES TO THE MONDAY-FRIDAY FORECAST BASED ON LATEST MRF
OUTPUT. FIRST DRAFT OF THE WORK ZONES WAS SENT.
.OMA...HEAT ADVISORY TODAY NEZ042>045-050>053-065>068-078-088>093
AND IAZ069-079-080-090-091
MILLERIn the hours before
Special weather statement, Jul 7, 5:55 AM CDT, 1 hour 22 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 AM CDT SAT JUL 7 2001 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TODAY OR TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PARTS OF NORTHEAST NEBRASKA THIS MORNING. THESE STORMS MAY PRODUCE SOME LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH. WARM MID LEVEL TEMPERATURES SHOULD KEEP A CAP OVER THE REST OF THE AREA...SOUTH OF A LINE FROM ALBION TO FREMONT AND RED OAK. A FRONTAL BOUNDARY SHOULD MOVE SLOWLY SOUTH ACROSS THE AREA DURING THE NEXT 24 HOURS. THERE IS A CHANCE OF THUNDERSTORMS ...MAINLY NORTH OF THE FRONT. HOT...HUMID AND VERY UNSTABLE CONDITIONS WILL PREVAIL ALONG AND SOUTH OF THE FRONT...BUT AGAIN...WARM MID LEVEL TEMPERATURES SHOULD PROVIDE A CAP... AND TEND TO INHIBIT THUNDERSTORM DEVELOPMENT. SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:37 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 68 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.